question-icon

I am an 83 yr old male with prediabetes, I

default
Posted on Sat, 9 Mar 2019
Question: I am an 83 yr old male with prediabetes, I have been diagnosed with prostate cancer, I took bicaludimide for 9 months and now do not take anything. My psa is now 1.3. I have somewhat severe itching around my ankles and the top of my feet. I have tried anti-itch creams but they do not seem to help. What do you suggest
doctor
Answered by Dr. Michelle Gibson James (44 minutes later)
Brief Answer:
may need a stronger cream, oral antihistamines, allergy testing

Detailed Answer:
HI, thanks for using healthcare magic

The localization of the itching implies that the itching may be related to a chemical or substance or material- coming into contact with this area.

This may be a a cream, socks or the cleaning material used for the socks, shoes or any material/chemical coming into contact with this area.

Oral medication would be needed along with the topical medication.

You may want to consider the use of oral antihistamines such as benadryl, claritine, allergra or zyrtec along with the creams.

The creams should be a steroid cream such as hydrocortisone (though this is one of the weaker ones). If the hydrocortisone is not strong enough, may need a stronger cream such as cutivate or elocon etc.

You may want to try to figure out the source of the reaction. If this is not possible by detailing any agent coming into contact with the area, then allergy testing by your doctor, may be helpful in getting to the root of the problem.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
I am an 83 yr old male with prediabetes, I

Brief Answer: may need a stronger cream, oral antihistamines, allergy testing Detailed Answer: HI, thanks for using healthcare magic The localization of the itching implies that the itching may be related to a chemical or substance or material- coming into contact with this area. This may be a a cream, socks or the cleaning material used for the socks, shoes or any material/chemical coming into contact with this area. Oral medication would be needed along with the topical medication. You may want to consider the use of oral antihistamines such as benadryl, claritine, allergra or zyrtec along with the creams. The creams should be a steroid cream such as hydrocortisone (though this is one of the weaker ones). If the hydrocortisone is not strong enough, may need a stronger cream such as cutivate or elocon etc. You may want to try to figure out the source of the reaction. If this is not possible by detailing any agent coming into contact with the area, then allergy testing by your doctor, may be helpful in getting to the root of the problem. I hope this helps, feel free to ask any other questions